Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Feb 25, 2025, 7:11 PM PST for Los Angeles County, California. It took effect at Feb 26, 2025, 8:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2025, 7:11 PM PST (03:11 UTC)
- In effect from
- Feb 26, 2025, 8:00 AM PST
- Expired
- Feb 26, 2025, 6:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2922 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485 WHUS46 KLOX 260311 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 711 PM PST Tue Feb 25 2025 CAZ340-346-261115- /O.CON.KLOX.SU.Y.0009.000000T0000Z-250227T0200Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 711 PM PST Tue Feb 25 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY... * WHAT...Large breaking waves of 10 to 15 ft with dangerous rip currents. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...Until 6 PM PST Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...There is a brief lull in the surf on Wednesday, but the surf builds again into Thursday. This High Surf Advisory will likely need to be extended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-261115- /O.CON.KLOX.SU.Y.0009.000000T0000Z-250227T0200Z/ Ventura County Beaches- 711 PM PST Tue Feb 25 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY... * WHAT...Large breaking waves of 6 to 9 feet with dangerous rip currents. * WHERE...Ventura County Beaches. * WHEN...Until 6 PM PST Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...There is a brief lull in the surf on Wednesday, but the surf builds again into Thursday. This High Surf Advisory will likely need to be extended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ362-366-261115- /O.NEW.KLOX.BH.S.0001.250226T1600Z-250227T0200Z/ Malibu Coast-Los Angeles County Beaches- 711 PM PST Tue Feb 25 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...Dangerous rip currents and breaking waves due to elevated surf expected. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...From Wednesday morning through Wednesday afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Hall
3 follow-up statements
102 WHUS46 KLOX 261112 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 312 AM PST Wed Feb 26 2025 CAZ340-346-261915- /O.CON.KLOX.SU.Y.0009.000000T0000Z-250227T0200Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 312 AM PST Wed Feb 26 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Large breaking waves of 10 to 15 ft with dangerous rip currents. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...Until 6 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...There is a brief lull in the surf on Wednesday, but the surf builds again into Thursday. This High Surf Advisory will likely need to be extended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ354-261915- /O.CON.KLOX.SU.Y.0009.000000T0000Z-250227T0200Z/ Ventura County Beaches- 312 AM PST Wed Feb 26 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Large breaking waves of 6 to 9 feet with dangerous rip currents. * WHERE...Ventura County Beaches. * WHEN...Until 6 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...There is a brief lull in the surf on Wednesday, but the surf builds again into Thursday. This High Surf Advisory will likely need to be extended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ362-366-261915- /O.CON.KLOX.BH.S.0001.250226T1600Z-250227T0200Z/ Malibu Coast-Los Angeles County Beaches- 312 AM PST Wed Feb 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM PST THIS MORNING THROUGH THIS AFTERNOON... * WHAT...Dangerous rip currents and elevated surf of 4 to 6 feet expected. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...From 8 AM PST this morning through this afternoon. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$
175 WHUS46 KLOX 261614 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 814 AM PST Wed Feb 26 2025 CAZ340-346-270015- /O.CON.KLOX.SU.Y.0009.000000T0000Z-250227T0200Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 814 AM PST Wed Feb 26 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Large breaking waves of 10 to 15 ft with dangerous rip currents. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...Until 6 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...There is a brief lull in the surf on Wednesday, but the surf builds again into Thursday. This High Surf Advisory will likely need to be extended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ354-270015- /O.CON.KLOX.SU.Y.0009.000000T0000Z-250227T0200Z/ Ventura County Beaches- 814 AM PST Wed Feb 26 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Large breaking waves of 6 to 9 feet with dangerous rip currents. * WHERE...Ventura County Beaches. * WHEN...Until 6 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...There is a brief lull in the surf on Wednesday, but the surf builds again into Thursday. This High Surf Advisory will likely need to be extended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ362-366-270015- /O.CON.KLOX.BH.S.0001.000000T0000Z-250227T0200Z/ Malibu Coast-Los Angeles County Beaches- 814 AM PST Wed Feb 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Dangerous rip currents and elevated surf of 4 to 6 feet expected. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Until 6 PM PST this evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$
559 WHUS46 KLOX 262047 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1247 PM PST Wed Feb 26 2025 CAZ340-346-270200- /O.CON.KLOX.SU.Y.0009.000000T0000Z-250227T0200Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 1247 PM PST Wed Feb 26 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Large breaking waves of 10 to 15 ft with dangerous rip currents. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...Until 6 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...There is a brief lull in the surf on Wednesday, but the surf builds again into Thursday. This High Surf Advisory will likely need to be extended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ354-270200- /O.CON.KLOX.SU.Y.0009.000000T0000Z-250227T0200Z/ Ventura County Beaches- 1247 PM PST Wed Feb 26 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Large breaking waves of 6 to 9 feet with dangerous rip currents. * WHERE...Ventura County Beaches. * WHEN...Until 6 PM PST this evening. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...There is a brief lull in the surf on Wednesday, but the surf builds again into Thursday. This High Surf Advisory will likely need to be extended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$ CAZ362-366-270200- /O.CON.KLOX.BH.S.0001.000000T0000Z-250227T0200Z/ Malibu Coast-Los Angeles County Beaches- 1247 PM PST Wed Feb 26 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Dangerous rip currents and elevated surf of 4 to 6 feet expected. * WHERE...Malibu Coast and Los Angeles County Beaches. * WHEN...Until 6 PM PST this evening. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly locations in such conditions, so stay off the rocks. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 25, 1:57 PM PST, 5 hours 14 minutes earlier.
Area forecast discussion, Feb 25, 1:57 PM PST, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
157 PM PST Tue Feb 25 2025
.SYNOPSIS...25/101 PM.
Above normal temperatures expected through at least
Wednesday with highs 15 to 20 degrees above normal. Another warm
day for southern areas Thursday while significant cooling
develops on the Central Coast. Cooler everywhere Friday through
the weekend with a chance of light rain at times, especially
Sunday as a series of weak weather systems move through the area.
&&
.SHORT TERM (TDY-FRI)...25/141 PM.
A very complicated and low confidence forecast through the
weekend. For the short term, the main players are offshore flow
with locally gusty north to northeast winds and potential for
record high temperatures. We're still in a north flow regime
through early Wednesday with gusty winds across southwest Santa
Barbara County and the Grapevine region. North gradients are
slowly weakening and latest hi res models are indicating at least
10-15 mph weaker than last night. That keeps most of the wind
speeds below the 45 mph threshold for an advisory in those areas
but it's certainly a borderline case.
Wednesday will start out very similar to today with some dense fog
along the LA County coast. Then another warm day for the
LA/Ventura Valleys with highs in the mid to upper 80s and locally
around 90 in the western San Fernando Valley. For most areas not a
lot of change from today as 950mb temps remain about the same and
offshore flow is only marginally stronger than today. The biggest
change will be on the Central Coast where highs are expected to
be 5-10 degrees warmer.
The big offshore push for LA/Ventura Counties is expected to come
Thursday, though here again there is some uncertainty as models
have been trending weaker. There is a little cold advection with
it as well so depending on how strong the gradient is valleys and
other interior areas may actually cool off slightly from
Wednesday. And for the Central Coast, much cooler Thursday as an
upper low approaches from the northwest and a cool sea breeze
dominates there. However, for LA/Ventura Coastal areas, Thursday
may well be the warmest day due to the downsloping Santa Ana
winds, likely no marine layer, and still a warm air mass in place.
A definite pattern shift Friday into Saturday morning as the
first of a few weather systems comes through the area. This first
one is a cutoff low and models have bounced around with the low as
far north as SFO and and as far south as San Diego. Most of the
solutions have been on the southern portion of that range with
some pretty cold temps aloft. There's not a lot of moisture with
it with PW's around a half inch. But the cold nature of the storm
could produce enough instability to squeeze out a light shower or
two just about anywhere with amounts totals mostly under a quarter
inch. And many areas could remain completely dry.
.LONG TERM (SAT-TUE)...25/156 PM.
A lot of uncertainty in the upper pattern Sunday and beyond. The
EC ensembles favor a faster transition to additional rain chances
Sunday morning, while the GEFS is slower and overall weaker,
keeping the next upper low much farther north. Neither of those
ensemble systems favors anything more than light rain Sunday with
amounts a third of an inch or less, and many areas much less.
Gusty west winds are expected Sunday afternoon with gusts to 40
mph near the coast.
Monday and Tuesday there remains small chances of rain across the
area due to uncertainties in the speed of earlier systems and the
evolution of the next storm later in the week. But mainly just
below normal temperatures and partly cloudy skies most of the time.
Models show the next system arriving later Wednesday into
Thursday. Most of the ensembles show rain amounts under an inch
but about 20% of today's solutions show a stronger system.
&&
.AVIATION...25/1903Z.
At 18Z over KLAX, the marine layer was 400 ft deep. The top of
the inversion was at 2300 feet with a temperature of 22 Celsius.
High confidence in VFR conditions through at least Wednesday at
KSBP, KSMX, KSBA, KBUR, KVNY, KPMD and KWJF.
LIFR ceilings and fog will hug the Los Angeles coastline. 60%
chance of MVFR HZ at KLAX and KSMO for more than 2 hours through
01Z. 20% chance of brief IFR/LIFR ceilings/visibility.
LIFR ceiling chances tonight into Wednesday as follows KPRB (30%)
KSMO (50%) KLAX (70%) KLGB (80%). Moderate confidence on timing in
TAF (+/- 2 hours).
Low-end LLWS +/- 10 knots possible a KSBP KSBA this evening.
KLAX...LIFR ceilings and fog will hug the Los Angeles coastline.
20% chance of brief IFR/LIFR ceilings/visibility moving over the
airport through 01Z, and a 60% chance of MVFR HZ for more than 2
hours. 70% chance of LIFR conditions to reform tonight, +/- 2
hours from the TAF. High confidence that any east wind component
will not exceed 6 knots.
KBUR...High confidence in VFR through at least Wednesday. There is
a 60% chance of an abnormal northwest winds this
afternoon/evening, with a 30% chance of exceeding 15 knots.
&&
.MARINE...25/151 PM.
For the Outer Waters (20+ miles from shore, Central Coast to San
Nicolas Island), moderate to high confidence in the forecast with
Small Craft Advisory (SCA) NW-N winds more common than not.
For the nearshore Central Coast waters, SCA conditions for either
10 foot seas or gusts to 25 knots will be around through
Wednesday. Stronger than usual NE winds will be common in the
overnight and morning hours. High confidence in relatively light
winds Thursday and Friday.
Moderate confidence in low-end SCA west to northwest winds this
afternoon and night over the Santa Barbara Channel. Moderate
confidence these winds will stay confined to the western half.
Northeast to east winds will affect the waters south of Ventura
on Thursday, with an 80% chance of reaching SCA levels from
Ventura Santa Monica, and a 20% chance from Orange County to
Catalina. These winds could also fill in more of the Santa Barbara
Channel than usual. Wind will likely abruptly shift to westerly
later Thursday and remain gusty through Friday.
A couple of weak low pressure systems will move through the area
Friday through Sunday. There is a moderate risk of widespread
(including nearshore) Gale Force Winds with large choppy seas to
follow Sunday afternoon through Monday.
Areas of dense fog with visibility under one mile will impact
portions of the coastal waters through at least Wednesday and
possibly through Thursday. Most likely, staying confined to just
Los Angeles and Orange Counties. The fog will shrink in coverage
in the afternoon hours, but will likely not go away completely.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 6 PM PST Wednesday for
zones 340-346-354. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Wednesday for
zones 645-670. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PST this evening
for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 6 PM PST Wednesday for
zones 673-676. (See LAXMWWLOX).
&&
PUBLIC...MW
AVIATION...Kittell
MARINE...Kittell
SYNOPSIS...MW
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 6:09 PM PST | Wind Advisory | LOX | Santa Barbara, Ventura | 9 hr |
| Feb 26, 1:56 AM PST | Dense Fog Advisory | LOX | Los Angeles, Ventura | 8 hr |
| Feb 26, 12:01 PM PST | Wind Advisory | LOX | Los Angeles, Ventura | 24 hr |
| Feb 26, 12:43 PM PST | Gale Warning | LOX | 26 hr | |
| Feb 26, 12:43 PM PST | Small Craft Advisory | LOX | 23 hr |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.